MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT CAGE DIAM 18 X 25MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-US VLIFT CAGE DIAM 18 X 25MM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48291825
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when installing the cage, head of the screw broke without applying any force and further blocking was impossible.Another cage was installed.No adverse consequences to the patient is reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via email correspondence with the sales rep.The device was returned - and the reported screw fracture was confirmed through visual inspection.All broken fragments were retrieved.The event lead to 30 minutes surgical delay.Manufacturing history review revealed no relevant anomalies.Result: based on the visual inspection on the returned units, the plausible root cause of the reported event are excessive torque applied during implant expansion in-situ, user applies off-axis loading during expansion, inserter not assembles correctly to implant.
 
Event or Problem Description

Brand Name
VLIFT CAGE DIAM 18 X 25MM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7782758
Report Number0009617544-2018-00192
Device Sequence Number1175407
Product Code MQP
UDI-Device Identifier04546540557810
UDI-Public04546540557810
Combination Product (Y/N)N
PMA/510(K) Number
K060506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48291825
Device Lot Number181196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer12/27/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1